Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 422, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 9, 2012, 3:53 PM CDT for Bryan County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 9, 2012, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 196 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
933
WUUS54 KOUN 092053
SVROUN
OKC013-092145-
/O.NEW.KOUN.SV.W.0422.120809T2053Z-120809T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 445 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 65 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF LANE...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BENNINGTON AND WADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3387 9590 3389 9594 3386 9594 3386 9598
3387 9600 3386 9600 3385 9613 3416 9613
3415 9595 3412 9594 3395 9594 3388 9584
3387 9585
TIME...MOT...LOC 2049Z 323DEG 20KT 3419 9593
$$2 follow-up statements
515
WWUS54 KOUN 092118
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT THU AUG 9 2012
OKC013-092145-
/O.CON.KOUN.SV.W.0422.000000T0000Z-120809T2145Z/
BRYAN OK-
418 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM
CDT FOR EASTERN BRYAN COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR
BENNINGTON...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON AND WADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3386 9590 3389 9594 3386 9594 3386 9598
3386 9600 3386 9600 3385 9613 3415 9613
3415 9595 3411 9594 3395 9594 3388 9584
3386 9585
TIME...MOT...LOC 2114Z 336DEG 15KT 3408 9600
$$308
WWUS54 KOUN 092143
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT THU AUG 9 2012
OKC013-092151-
/O.EXP.KOUN.SV.W.0422.000000T0000Z-120809T2145Z/
BRYAN OK-
443 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRYAN COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO
LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3386 9590 3389 9594 3386 9594 3386 9598
3386 9600 3386 9600 3385 9613 3415 9613
3415 9595 3411 9594 3395 9594 3388 9584
3386 9585
TIME...MOT...LOC 2141Z 323DEG 20KT 3408 9600
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:47 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 9, 3:47 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT THU AUG 9 2012
.DISCUSSION...
A FEW THUNDERSTORMS WILL OCCUR OVER SOUTHEAST OKLAHOMA BEFORE A
COLD FRONT EXITS OUR FORECAST AREA LATE THIS AFTERNOON.
DRIER...AND ONLY SLIGHTLY COOLER...AIR WILL FLOW INTO OKLAHOMA AND
NORTH TEXAS OVERNIGHT.
ANOTHER FRONT IS EXPECTED THIS WEEKEND...ONCE AGAIN REIGNING IN
THE TEMPERATURES AND KEEPING THEM REASONABLY CLOSE TO THE SEASONAL
AVERAGES. THERE WILL AGAIN BE A POSSIBILITY OF THUNDERSTORMS AS
THIS SYSTEM PASSES THROUGH THE SOUTHERN PLAINS.
NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 94 65 96 / 0 0 0 0
HOBART OK 67 96 65 97 / 0 0 0 10
WICHITA FALLS TX 71 99 68 101 / 0 0 0 0
GAGE OK 61 94 61 97 / 0 0 0 10
PONCA CITY OK 65 93 63 94 / 0 0 0 10
DURANT OK 71 96 67 96 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ016>031-
033>041-044>046-050.
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083>090.
&&
02/23Hazardous weather outlook, Aug 9, 11:30 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT THU AUG 9 2012
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN
OKLAHOMA MAINLY AFTER 3 OR 4 PM.
DISCUSSION...
A FEW THUNDERSTORMS MAY DEVELOP ALONG OR NEAR A COLD FRONT
THIS AFTERNOON AS IT MOVES ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. IF STORMS DO FORM...A FEW MAY PRODUCE DAMAGING WIND
GUSTS OVER 60 MPH...ALONG WITH BRIEF BUT HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...25 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL CONTINUE TO BE A CONCERN ACROSS THE REGION.
GUSTY NORTH WINDS BEHIND THE COLD FRONT WILL KEEP THE WILDFIRE
DANGER VERY HIGH TO EXTREME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG ANOTHER COLD
FRONT THAT WILL PASS OVER THE REGION LATE SATURDAY AND SUNDAY.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO SIGNIFICANT DROUGHT
CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.In the hours before
Special weather statement, Aug 9, 3:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT THU AUG 9 2012
OKZ048-092115-
ATOKA OK-
329 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA COUNTY
UNTIL 415 PM CDT...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ATOKA...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LANE...DARWIN...MCGEE CREEK LAKE AND BENTLEY.
LAT...LON 3415 9599 3416 9602 3429 9616 3447 9604
3438 9578 3419 9578
TIME...MOT...LOC 2020Z 299DEG 23KT 3436 9606Local storm report, Aug 9, 3:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 1 WNW LANE 34.31N 96.00W
08/09/2012 M69 MPH ATOKA OK MESONET
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 15 min |
| Aug 8, 7:18 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 42 min |
| Aug 8, 7:43 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Aug 9, 1:43 PM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 23 more | 5 hr |
| Aug 9, 3:29 PM CDT | Special Weather Statement | OUN | Atoka | 46 min |
| Aug 9, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 41 min |
| Aug 9, 4:49 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.